MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT415
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Diplopia/Double Vision (4802)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following cataract surgery with intraocular lens (iol) implant procedure, the patient had complained of double vision, monocular shadowing, and blur.The lens was exchanged with another lens 1 month and 25 days after the initial implant procedure.The clinical reason was defective lens.Additional information received stating that surgeons opinion product contributed to event.
 
Event or Problem Description
Additional information received stating that patient had corneal edema post operation.Additional information received stating that the patient the still had cornea edema two weeks post operation.Edema probably due to second surgery for lens removal.Patient was on hypertonic sodium chloride eye drops.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.Product history records were reviewed, and documentation indicated the product met release criteria.A qualified cartridge and viscoelastic were indicate with a non-qualified handpiece.This would not be relevant to the reported visual issues.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100 percent assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company (2.25cyl), 18.5 diopter was replaced with company (1.50cyl), 19.0 diopter lens.The change in cylinder and spherical power may indicate the replacement les was an improved choice for the patient's visual needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19973688
Report Number1119421-2024-01560
Device Sequence Number8460716
Product Code POE
UDI-Device Identifier00380652422024
UDI-Public(01)00380652422024(17)250219(11)200221(10)15039035
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2025
Device Model NumberDFT415
Device Lot Number15039035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/16/2024
10/06/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/13/2024
10/29/2024
Date Device Manufactured02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ VIVITY TORIC IOL.; CLAREON MONARCH IV INJECTOR.; MONARCH III CARTRIDGE D.; MURO 128 DROPS.; PROVISC.; STANDARD LENS FOLDER FORCEP.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale